Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014, Article ID 479679, 5 pages
http://dx.doi.org/10.1155/2014/479679
Research Article

Strongly Lacunary Ward Continuity in 2-Normed Spaces

1Department of Mathematics, Maltepe University, Marmara Eğitim Köyü, 34857 İstanbul, Turkey
2Faculty of Engineering and Natural Sciences, Maltepe University, Marmara Eğitim Köyü, 34857 İstanbul, Turkey

Received 19 April 2014; Accepted 6 June 2014; Published 23 June 2014

Academic Editor: S. A. Mohiuddine

Copyright © 2014 Hüseyin Çakalli and Sibel Ersan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A function defined on a subset of a 2-normed space is strongly lacunary ward continuous if it preserves strongly lacunary quasi-Cauchy sequences of points in ; that is, is a strongly lacunary quasi-Cauchy sequence whenever () is strongly lacunary quasi-Cauchy. In this paper, not only strongly lacunary ward continuity, but also some other kinds of continuities are investigated in 2-normed spaces.

1. Introduction

Menger [1] introduced a notion called a generalized metric in 1928, and ten years later Vulich [2] defined a notion of a higher dimensional norm in linear spaces. Unfortunately, these studies had been neglected by many analysts for a long time. The concept of a 2-normed space was developed by Gähler in the middle of 1960s [35]. Since then, Mashadi [6], Gurdal [7], Mazaheri and Kazemi [8], and Sahiner [9] have studied this concept and obtained various results.

Using the main idea in the definition of sequential continuity, many kinds of continuities were introduced and investigated, and not all but some of them are in [1013]. The concept of -convergence was introduced in [14] and further studied in [15]. Strongly lacunary ward continuity of a real function was introduced by Cakalli in [11] as named -ward continuity and further studied in [16].

The aim of this paper is to investigate strongly lacunary ward continuity in 2-normed spaces and prove interesting theorems.

2. Preliminaries

Throughout this paper, and will denote the set of all positive integers and the set of all real numbers, respectively. Now we recall the definition of a two-normed space. Let be a real linear space with and a function. Then is called a linear 2-normed space if (i) and are linearly dependent, (ii) , (iii) , and (iv) for and . The function is called a 2-norm on . Observe that in any 2-normed space we have that is nonnegative, , and for all , . Throughout this paper by we will mean a 2-normed space with a two-norm . As an example of a 2-normed space we may take being equipped with the 2-norm where , .

A sequence of points in is said to converge to a point of in the 2-normed space if for every . This is denoted by . A sequence of points in is said to be a Cauchy sequence with respect to the 2-norm if for every . A sequence of functions is said to be uniformly convergent to a function on a subset of if for each , an integer can be found such that for and for all [17]. A lacunary sequence is an increasing sequence of positive integers such that and as . The intervals determined by will be denoted by , and the ratio will be abbreviated by . A sequence of points in is called strongly lacunary convergent, or -convergent to an element of if for every and it is denoted by for every [9]. Throughout the paper we will use the word “” instead of “strongly lacunary” and assume that .

3. Results

The set of seminorms defined by , , for each , forms a locally convex topological vector space, and the topology formed by this family of seminorms gives the required topology on . Since , for each there exists a such that and are linearly independent, and hence by , . Thus the locally convex topological vector space induced by the set of seminorms is Hausdorff so is a Hausdorff space [18]. In this section, we investigate the concepts of a strongly lacunary quasi-Cauchy sequence and strongly lacunary ward continuity of a function on a 2-normed space.

Definition 1. A subset of is called -sequentially compact if any sequence of points in has an -convergent sequence with an -limit in .

We note that union of two -sequentially compact subsets of is -sequentially compact, intersection of any -sequentially compact subsets is -sequentially compact, any compact subset of is -sequentially compact, and any finite subset of is -sequentially compact. Sum of -sequentially compact subsets of is -sequentially compact where sum of two subsets and is defined as .

Definition 2. A function defined on a subset of is said to be strongly lacunary sequentially continuous or -sequentially continuous at a point of if is an -convergent sequence to whenever is an -convergent to sequence of points in . If is strongly lacunary sequentially continuous at every point of , then it is said to be strongly lacunary sequentially continuous on .

If a function defined on a subset of is lacunary statistically sequentially continuous at a point , then is an -convergent sequence with for every whenever is an -convergent sequence with for every . We see that a function defined on a subset of is strongly lacunary sequentially continuous if and only if it preserves strongly lacunary convergent sequences without stating limit of the sequence. We note that sum of two -sequentially continuous functions at a point of is -sequentially continuous at , and composite of two -sequentially continuous functions at a point of is -sequentially continuous at . In the classical case, that is in the single normed case, it is known that uniform limit of sequentially continuous function is sequentially continuous; now we see that it is also true that not only uniform limit of sequentially continuous function is sequentially continuous, but also uniform limit of -sequentially continuous function is -sequentially continuous in -normed spaces. Now we give the latter in the following.

Theorem 3. Uniform limit of -sequentially continuous functions is -sequentially continuous.

Proof. Let be a uniformly convergent sequence of each term defined on a subset of with uniform limit and let be any -convergent sequence of points in with for every . Take any . By uniform convergence of , there exists an such that for and every and . Hence, for and every and . As is -sequentially continuous on , there exists an such that, for , for every . Now write . Thus for we have where for every . Hence This completes the proof of the theorem.

Theorem 4. -sequentially continuous image of any -sequentially compact subset of is -sequentially compact.

Proof. Assume that is an -sequentially continuous function on a subset of and is an -sequentially compact subset of . Let be any sequence of points in where for each positive integer . -sequentially compactness of implies that there is a subsequence of with for every . Write . As is -sequentially continuous, is -sequentially convergent which is a subsequence of the sequence with for . This completes the proof of the theorem.

The concept of a quasi-Cauchy sequence in a 2-normed space was studied in [19]. Now we give the following definition of an -quasi-Cauchy sequence.

Definition 5. A sequence of points in a subset of is called -quasi-Cauchy if is -convergent to 0, that is, where .

We note that any quasi-Cauchy sequence is -quasi-Cauchy, so any convergent sequence is -quasi-Cauchy in . Any Cauchy sequence is -quasi-Cauchy, but the converse is not always true. However the converse is not always true, that is, there are -quasi-Cauchy sequences which are not convergent. Sum of two -quasi-Cauchy sequences is -quasi-Cauchy. Subsequence of an -quasi-Cauchy sequence needs not be -quasi-Cauchy. Now we give the definition of -ward compactness of a subset of .

Definition 6. A subset of is called -ward compact if any sequence of points in has an -quasi-Cauchy subsequence.

Union of two -ward compact subset of is -ward compact, intersection of any -ward compact subsets is -ward compact, sum of two -ward compact subset of is -ward compact, and any finite subset of is -ward compact.

Definition 7. A function defined on a subset of is called -ward continuous if it preserves -quasi-Cauchy sequences, that is, is an -quasi-Cauchy sequence whenever is.

We note that a composite of two -ward continuous functions is -ward continuous, and sum of two -ward continuous functions is -ward continuous.

Theorem 8. -ward continuous image of any -ward compact subset of is -ward compact.

Proof. Assume that is an -ward continuous function on a subset of and is a -ward compact subset of . Let be any sequence of points in where for each positive integer . -ward compactness of implies that there is a subsequence of with for every . Write . As is -ward continuous, is -quasi-Cauchy which is a subsequence of the sequence with for . This completes the proof of the theorem.

Corollary 9. -ward continuous image of any compact subset of is -ward compact.

Proof. The proof follows from the preceding theorem.

A function defined on a subset of is sequentially continuous at , if for any sequence of points in converging to , we have converges to . is sequentially continuous on if it is sequentially continuous at every point of (see [19] for the infinite dimensional case and [20] for the finite dimensional case).

Concerning -quasi-Cauchy sequences, convergent sequences, and convergent sequences the problem arises to investigate the following types of continuity of functions on . In the following , , and will denote the set of -convergent sequence, the set of all -quasi-Cauchy sequences, and the set of convergent sequences of points in , respectively:(1),(2),(3),(4),(5),(6)is quasi-Cauchy,(7).

We see that (1) is -ward continuity of , (5) is -sequentially continuity of , and (3) is the ordinary sequential continuity of . It is easy to see that (2) implies (1), and (1) does not imply (2); and (1) implies (4), and (4) does not imply (1); (2) implies (3), and (3) does not imply (2). (6) implies (1), but (1) does not imply (6) and (7) implies (1), but (1) does not imply (7). Now we give that the implication (1) implies (5), that is, any -ward continuous function is -sequentially continuous.

Theorem 10. If is -ward continuous function on a subset of , then it is -sequentially continuous on .

Proof. Assume that is an -ward continuous function on a subset of . Let be any -convergent sequence in with for all . Then the sequence defined by is also -convergent to . Hence it is -quasi-Cauchy sequence. As is -ward continuous on , the transformed sequence obtained by is also -quasi-Cauchy. Thus, for all . It follows from this that the sequence is convergent to .

The converse of this theorem is not valid in general, a counterexample can be easily constructed via the function on the 2-normed space with the usual 2-norm.

Theorem 11. If is a sequence of -ward continuous functions on a subset of and is uniformly convergent to a function , then is -ward continuous on .

Proof. Let be any -quasi-Cauchy sequence of points in , and let be any positive real number. By uniform convergence of , there exists an such that for and every and . Hence, for and every and . As is -ward continuous on , there exists an such that, for , for every . Now write . Thus, for , we have Hence, Thus preserves -quasi-Cauchy sequences. This completes the proof of the theorem.

4. Conclusion

In this paper, we investigate strongly lacunary continuity and some other kinds of continuities defined via a lacunary sequence and we prove interesting theorems related to these kinds of continuities. The results in this paper are extensively deeper than existing related results in the literature. We note that the notion of a strongly lacunary quasi-Cauchy sequence coincides with the notion of a strongly lacunary convergent sequence in a complete non-Archimedean 2-normed space, and so the set of strongly lacunary ward continuous functions coincides with the set of strongly lacunary sequentially continuous functions in a complete non-Archimedean 2-normed space (see [21] for the related concepts in an ultrametric field). For a further study, we suggest to investigate strongly lacunary quasi-Cauchy sequences of points for the fuzzy functions in a 2-normed fuzzy spaces. However, due to the change in settings, the definitions and methods of proofs will not always be analogous to those of the present work (see [22, 23] for the definitions and related concept in fuzzy setting). We note that the study in this paper can be generalized to -normed spaces as another further study.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. K. Menger, “Untersuchungen über allgemeine Metrik,” Mathematische Annalen, vol. 100, no. 1, pp. 75–163, 1928. View at Publisher · View at Google Scholar · View at Scopus
  2. B. Vulich, “On a generalized notion of convergence in a Banach space,” Annals of Mathematics, vol. 38, no. 1, pp. 156–174, 1937. View at Google Scholar
  3. S. G. Gähler, “2-metrische Raume und ihre topologische Struktur,” Mathematische Nachrichten, vol. 26, pp. 115–148, 1963. View at Google Scholar
  4. S. G. Gähler, “Lineare 2-normietre Raume,” Mathematische Nachrichten, vol. 28, pp. 1–43, 1965. View at Google Scholar
  5. S. G. Gähler, “Uber der Uniformisierbarkeit 2-metrische Raume,” Mathematische Nachrichten, vol. 28, pp. 235–244, 1965. View at Google Scholar
  6. H. G. Mashadi, “On finite dimensional 2-normed spaces,” Soochow Journal of Mathematics, vol. 27, no. 3, pp. 321–329, 2001. View at Google Scholar
  7. M. Gurdal, “On ideal convergent sequences in 2-normed spaces,” Thai Journal of Mathematics, vol. 4, no. 1, pp. 85–91, 2006. View at Google Scholar
  8. H. Mazaheri and R. Kazemi, “Some results on 2-inner product spaces,” Novi Sad Journal of Mathematics, vol. 37, no. 2, pp. 35–40, 2007. View at Google Scholar
  9. A. Sahiner, “On I-Lacunary strong convergence in 2-normed space,” International Journal of Contemporary Mathematical Sciences, vol. 2, no. 20, pp. 991–998, 2007. View at Google Scholar
  10. D. Burton and J. Coleman, “Quasi-cauchy sequences,” American Mathematical Monthly, vol. 117, no. 4, pp. 328–333, 2010. View at Publisher · View at Google Scholar · View at Scopus
  11. H. Cakalli, “Nθ-ward continuity,” Abstract and Applied Analysis, vol. 2012, Article ID 680456, 8 pages, 2012. View at Publisher · View at Google Scholar
  12. I. Canak and M. Dik, “New types of continuities,” Abstract and Applied Analysis, vol. 2010, Article ID 258980, 6 pages, 2010. View at Publisher · View at Google Scholar
  13. R. W. Vallin, “Creating slowly oscillating sequences and slowly oscillating continuous functions,” Acta Mathematica Universitatis Comenianae, vol. 80, no. 1, pp. 71–78, 2011. View at Google Scholar · View at Scopus
  14. A. R. Freedman, J. J. Sember, and M. Raphael, “Some Cesaro-type summability spaces,” Proceedings of the London Mathematical Society, vol. 3, no. 37, pp. 508–520, 1978. View at Google Scholar
  15. I. H. Jebril, “A generalization of strongly Cesaro and strongly Lacunary summable spaces,” Acta Universitatis Apulensis, vol. 23, pp. 49–61, 2010. View at Google Scholar
  16. H. Cakalli and H. Kaplan, “A study on Nθ-quasi-Cauchy sequences,” Abstract and Applied Analysis, vol. 2013, Article ID 836970, 4 pages, 2013. View at Publisher · View at Google Scholar
  17. R. Freese and Y. J. Cho, Geometry of Linear 2-Normed Spaces, Nova Science, Hauppauge, NY, USA, 2001.
  18. N. Srivastava, S. Bhattacharya, and S. N. Lal, “2-Normed algebras-I,” Publications de l'Institut Mathematique, vol. 88, no. 102, pp. 111–121, 2010. View at Publisher · View at Google Scholar · View at Scopus
  19. H. Cakalli and S. Ersan, “On sequences in 2-normed spaces,” http://arxiv.org/pdf/1306.2469.pdf.
  20. S. Talebi and S. Sarabadan, “Statistical convergence and ideal convergence of sequences of functions in 2-normed spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2011, Article ID 517841, 10 pages, 2011. View at Publisher · View at Google Scholar · View at Scopus
  21. P. N. Natarajan, “An introduction to ultrametric summability theory,” in Springer Briefs in Mathematics, 2014. View at Publisher · View at Google Scholar
  22. M. Mursaleen and S. A. Mohiuddine, “On lacunary statistical convergence with respect to the intuitionistic fuzzy normed space,” Journal of Computational and Applied Mathematics, vol. 233, no. 2, pp. 142–149, 2009. View at Publisher · View at Google Scholar · View at Scopus
  23. Lj. D. R. Kočinac, “Selection properties in fuzzy metric spaces,” Filomat, vol. 26, no. 2, pp. 305–312, 2012. View at Google Scholar